MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (SPARKS) BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Model Number 220220
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that the bd¿ universal viral transport kit, 3 ml vial has been found producing a false negative result.Pcr was used for confirmatory testing.There was no report of patient impact.The following has been provided by the initial reporter: according to the customer's report, a false negative occurred, possibly due to the product.A pcr test was performed with an antigen-positive sample.A negative result was given with a sample transported with uvt.Positive results were given when the sample was stored in saline, and with a measurement of saliva.
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H.6.Investigation: this statement serves to summarize findings on the recent complaint on product 220220 (vial universal viral transport), lot number unknown, where it was observed that the swab potentially caused a false positive reaction.Event description: " according to the customer's report, a false negative occurred, possibly due to the product.¿ complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record could not be performed as a lot number was not provided.Sample analysis: no photos or returns were available.The retention samples could not be inspected as a lot number was not provided.Evaluations results: based on the investigation, no defect was observed.There is no systemic failure in the manufacturing process.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.No further actions will be taken as no confirmed trend has been identified.Bd will continue to monitor for trending.
 
Event or Problem Description

Brand Name
BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13417241
Report Number1119779-2022-00166
Device Sequence Number4825986
Product Code JSM
UDI-Device Identifier30382902202203
UDI-Public30382902202203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number220220
Device Catalogue Number220220
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown